MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported that there was a fiber in the implanted lens.Additional information received stating that there was no patient harm.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.(b)(4).
 
Additional Manufacturer Narrative
The lens and reported fiber were not returned for evaluation.One opened 10-count carton for company cartridge was returned.One used company cartridge was in the carton sealed in a non-company pouch.Seven unopened company cartridges were returned in the carton lot.The returned used company cartridge was microscopically examined.Inadequate viscoelastic was observed in the cartridge.The tip was damaged on the left side (internal).The cartridge had evidence of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results for the presence of top coat.Internal damage was observed with disruption in the coating on the bottom and left side of the tip.One of the returned unopened company cartridges was opened and microscopically examined with no damage observed.No particulate was observed inside the cartridge lumen.The company cartridge was functionally tested per the ifu(instruction for use).No lens or cartridge damage was observed after the lens delivery.No foreign material was observed.The company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Qualified associated products were indicated.The root cause for the reported fiber could not be determined.The lens and fiber were not returned for evaluation.Although it was stated the cartridge was filled with viscoelastic, the returned used cartridge did not appear to have been properly filled.Based on review of the returned used cartridge, the reported fiber may have been internal coating material from the damaged company cartridge tip.One of the returned unopened company cartridges was functional and dye stain tested.No lens or cartridge damage or foreign material was observed after the lens delivery.Top coat day stain testing was conducted with acceptable results.The ifu instructs to completely fill the cartridge with ovd(ophthalmic viscosurgical device ) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15706562
Report Number1119421-2022-02323
Device Sequence Number6630600
Product Code MJP
UDI-Device Identifier00380652249829
UDI-Public00380652249829
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.165
Device Lot Number15182997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC
Patient Age63 YR
Patient SexFemale